Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 32, NWS Atlanta, GA

May 14, 20147 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 14, 2014, 6:02 PM EDT for 7 counties in Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2014, 6:02 PM EDT (22:02 UTC)
Expired
May 14, 2014, 6:45 PM EDT
In force
43 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bibb County, GA, Crawford County, GA, Houston County, GA, Macon County, GA, Monroe County, GA, Peach County, GA, Taylor County, GA

What was reported inside it

TimeReportWhereRemark
May 14, 6:05 PM EDTTSTM WND DMGFort Valley, GAPOWER LINES WERE BLOWN DOWN ON SPRUCE STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

616 
WUUS52 KFFC 142202
SVRFFC
GAC021-079-153-193-207-225-269-142245-
/O.NEW.KFFC.SV.W.0032.140514T2202Z-140514T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT WED MAY 14 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BIBB COUNTY IN CENTRAL GEORGIA
  CRAWFORD COUNTY IN CENTRAL GEORGIA
  NORTHWESTERN HOUSTON COUNTY IN CENTRAL GEORGIA
  SOUTHWESTERN MONROE COUNTY IN CENTRAL GEORGIA
  PEACH COUNTY IN CENTRAL GEORGIA
  NORTHEASTERN MACON COUNTY IN WEST CENTRAL GEORGIA
  EAST CENTRAL TAYLOR COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 645 PM EDT

* AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR FORT   
  VALLEY...MOVING NORTH AT 40 MPH. NEARBY STORMS HAVE HAD A HISTORY 
  OF NUMEROUS TREES BEING REPORTED.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CENTERVILLE...BYRON AND ROBERTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3269 8414 3284 8410 3295 8389 3286 8373
      3265 8365 3243 8372 3241 8404
TIME...MOT...LOC 2201Z 177DEG 36KT 3258 8383

$$
1 follow-up statement
499 
WWUS52 KFFC 142223
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
623 PM EDT WED MAY 14 2014

GAC153-193-142233-
/O.CAN.KFFC.SV.W.0032.000000T0000Z-140514T2245Z/
MACON GA-HOUSTON GA-
623 PM EDT WED MAY 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOUSTON AND
NORTHEASTERN MACON COUNTIES IS CANCELLED...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3272 8369 3254 8385 3254 8408 3269 8414
      3284 8410 3295 8389 3286 8373
TIME...MOT...LOC 2223Z 177DEG 36KT 3280 8384

$$

GAC021-079-207-225-269-142245-
/O.CON.KFFC.SV.W.0032.000000T0000Z-140514T2245Z/
PEACH GA-MONROE GA-TAYLOR GA-BIBB GA-CRAWFORD GA-
623 PM EDT WED MAY 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CRAWFORD...WESTERN BIBB...EAST CENTRAL TAYLOR...SOUTHWESTERN
MONROE AND NORTHWESTERN PEACH COUNTIES...

AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LIZELLA..MOVING NORTH
AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
TOBESOFKEE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3272 8369 3254 8385 3254 8408 3269 8414
      3284 8410 3295 8389 3286 8373
TIME...MOT...LOC 2223Z 177DEG 36KT 3280 8384

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:47 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, May 14, 3:47 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT WED MAY 14 2014

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
A SLOW MOVING SPRING STORM SYSTEM WAS CENTERED OVER WESTERN TN THIS
AFTERNOON WITH ABUNDANT GULF MOISTURE...PWS 1.5 TO 1.9 INCHES...
TRANSPORTING NORTH OVER AL. CONTINUOUS SHOWERS AND TSTMS WITH
PERIODS OF HEAVY RAIN HAVE BEEN OCCURRING OVER AL TODAY. THESE
SHOWERS AND TSTMS WILL GRADUALLY SHIFT EAST INTO GA DURING THE LATE
AFTERNOON THROUGH TONIGHT IN ADVANCE OF THE STORM AND ITS ASSOCIATED
FRONTAL SYSTEM. AT THIS TIME...THE CHANCE FOR SEVERE THUNDERSTORMS
APPEARS LIMITED AS INSTABILITY REMAINS MODERATE AT BEST...DUE MAINLY
TO WEAK MID-LEVEL LAPSE RATES THROUGH THE PERIOD. STILL COULD NOT
RULE OUT ISOLATED SEVERE WIND POTENTIAL WITH SUCH STRONG DYNAMIC
FORCING AND FORECAST MID/UPPER LEVEL WIND FIELDS. THE MAIN THREAT
WILL BE THE NORTH TO SOUTH ORIENTATION OF THE FRONT AND THE NORTH
MOVEMENT OF THE TSTMS AS THE FRONT MOVES ACROSS GA TONIGHT AND
THURSDAY. PERIODS OF HEAVY RAIN AND SOME LOCALIZED FLASH FLOODING
WILL BE POSSIBLE...SEE HYDROLOGY SECTION BELOW. AS THE FRONT MOVES
EAST THROUGH GA ON THURSDAY THE RAIN WILL GRADUALLY END FROM THE
WEST DURING THE AFTERNOON. NORTHWEST WINDS WILL INCREASE TO THE 15
TO 25 MPH RANGE. HIGH PRESSURE WITH SIGNIFICANTLY COOLER AND DRIER
AIR WILL BUILD INTO THE STATE THURSDAY NIGHT WITH TEMPERATURES
AROUND 15 DEGREES BELOW NORMAL IN THE 40S TO LOWER 50S. A GENERAL
BLEND OF THE GFS/NAM/ECMWF ON MOST FIELDS.

16

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MAINLY ONLY TWEAKS TO THE FORECAST BASED ON THE LATEST GUIDANCE.

BDL

PREVIOUS DISCUSSION...
EXTENDED PERIOD BEGINS WITH LINE OF SHOWERS AND THUNDERSTORMS
EXITING STAGE RIGHT. STILL FEEL THIS COULD A BIT SLOWER THAN MODEL
PROJECTIONS SO DO HOLD ONTO LOW END CHANCE POPS THROUGH 06Z FRIDAY.
SECONDARY STRONG SHORTWAVE WILL MOVE INTO THE AREA LATE FRIDAY
MORNING THROUGH FRIDAY AFTERNOON. THIS WILL BE ACCOMPANIED THIS TIME
BY A VERY COLD CORE UPPER LOW WITH 500MB TEMPS FALLING TO -22C FOR
THE NORTHERN ZONES. HAVE SEEN NUMEROUS CASES OF THESE IN THE PAST
PRODUCING A HAIL/GRAUPEL COMBINATION AND WOULD NOT BE SURPRISED TO
SEE IN THIS CASE AS WELL AS LAPSE RATES INCREASE WE GET JUST ENOUGH
HEATING FRIDAY AFTERNOON TO ESTABLISH SOME LOW LEVEL CAPE. HAVE
THEREFORE INCLUDED SLIGHT CHANCES THUNDER TO GO ALONG WITH THE
CHANCE SHRA FOR THIS TIME FRAME.

MUCH COOLER CONDITIONS BEHIND THE FRONT IN STORE WITH MORNING LOW
FRI AND SAT MORNING FLIRTING WITH THE UPPER 30S IN SOME OF THE
COLDER LOCATIONS. TOWARD THE END OF THE PERIOD...WE DO TRANSITION
BACK TO MORE OF AN UPPER RIDGE TYPE PATTERN WITH A WARM UP LOOKING
LIKELY FOR EARLY NEXT WEEK.

PRIOR TO THE RIDGE AXIS BUILDING OVER THE AREA...ZONAL FLOW WILL
BRING A SERIES OF QUICK MOVING SHORTWAVES TO THE AREA. BEST OF
THESE IS ACROSS THE NORTHERN TIER SAT MORNING AND ANOTHER
DISTURBANCE FOR SUNDAY. GIVEN MEAGER DEEP LAYER MOISTURE
LEVELS...HAVE OPTED TO GO LOW END CHANCE FOR NOW WITH THIS
ACTIVITY.

DEESE

&&

.HYDROLOGY...
EXPECTING 2 TO 3 INCHES OF RAIN TONIGHT OVER THE EXTREME NORTH GA
COUNTIES AND ALONG THE TN VALLEY DIVIDE. ISOLATED HIGHER AMOUNTS WILL
BE POSSIBLE DUE TO THE TRAINING OF STORMS OVER THE SAME AREA AND
OROGRAPHIC LIFT ENHANCING THE RAINFALL POTENTIAL. A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR TONIGHT THROUGH EARLY THURSDAY IN THIS
AREA.

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION THROUGH 00Z. MVFR
VISIBILITIES AND CEILINGS WITH LOCAL IFR OR LOWER CONDITIONS WILL
DEVELOP AGAIN AFTER 00Z. SCATTERED TSTMS WILL DEVELOP THIS
AFTERNOON AND SPREAD FROM WEST TO EAST ACROSS THE FORECAST AREA
TONIGHT. WIDESPREAD SHOWERS WITH EMBEDDED TSTMS WILL PREVAIL FRIDAY
ENDING FROM THE WEST DURING THE AFTERNOON. SOUTHEAST TO SOUTH
WIND WILL PREVAIL NEAR 10 KTS PRIOR TO FROPA. WEST TO NORTHWEST WIND
10 TO 15 KTS WITH GUSTS NEAR 25 KTS AFTER FROPA ON FRIDAY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON ALL ELEMENTS AND TIMING.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  68  48  73 /  90  80  10  10
ATLANTA         59  66  47  70 /  90  70  10  10
BLAIRSVILLE     61  65  43  65 /  90  90  10  20
CARTERSVILLE    57  66  45  70 /  90  70  10  10
COLUMBUS        62  69  49  74 /  80  60  10  10
GAINESVILLE     62  66  47  69 /  90  80  10  10
MACON           67  72  48  75 /  90  80   5  10
ROME            61  66  45  70 /  90  60  10  20
PEACHTREE CITY  59  66  43  71 /  80  70  10  10
VIDALIA         70  76  55  77 /  90  80  30  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH THURSDAY
MORNING FOR THE FOLLOWING ZONES: CATOOSA...DADE...DAWSON...
FANNIN...GILMER...LUMPKIN...MURRAY...TOWNS...UNION...WALKER...
WHITE...WHITFIELD.

&&

SHORT TERM...BDL
LONG TERM....16
AVIATION...BDL
Hazardous weather outlook, May 14, 4:39 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT WED MAY 14 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
439 PM EDT WED MAY 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT...

...HEAVY RAINFALL POTENTIAL FOR THIS EVENING THROUGH TONIGHT...
...ISOLATED STRONG TO SEVERE STORMS EXPECTED ESPECIALLY ACROSS WEST
CENTRAL AND CENTRAL GEORGIA...

WEATHER HAZARDS EXPECTED...

HEAVY RAINFALL...STRONG TO DAMAGING WINDS...LARGE HAIL AND FREQUENT
LIGHTNING.

DISCUSSION...

IN ADVANCE OF A COLD FRONT...SHOWERS AND THUNDERSTORMS WILL INCREASE
IN BOTH COVERAGE AND INTENSITY BY THIS EVENING AND CONTINUE
OVERNIGHT. THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE
ACROSS WEST CENTRAL AND CENTRAL GEORGIA. HEAVY RAINFALL AND DAMAGING
WINDS ARE THE GREATER CONCERNS... HOWEVER AN ISOLATED TORNADO CANNOT
BE RULED OUT... ESPECIALLY CROSS PARTS OF WEST CENTRAL AND CENTRAL
GEORGIA WHERE THE GREATER INSTABILITIES ARE EXPECTED. NUMEROUS
SHOWERS AND THUNDERSTORMS THAT MOVE FROM SOUTH TO NORTH OVER THE
SAME AREAS WILL PRODUCE VERY HEAVY RAIN IN A SHORT PERIOD OF TIME.
SOME AREAS ACROSS NORTH GEORGIA COULD SEE IN EXCESS OF 2 TO 3 INCHES
OF RAIN BEFORE THIS EVENT DRAWS TO AN END ON THURSDAY. AT THIS
TIME... BECAUSE MOST AREAS HAVE NOT SEEN HEAVY RAIN IN A LONG PERIOD
OF TIME... A WIDESPREAD FLOOD WATCH IS NOT ANTICIPATED. HOWEVER...
PERIODS OF HEAVY RAIN IN THE HIGHER ELEVATIONS OF NORTH GEORGIA
COULD RESULT IN BRIEF FLASH FLOODING. THEREFORE... A FLASH FLOOD
WATCH HAS BEEN POSTED FOR THE FAR NORTHERN COUNTIES OF NORTH GEORGIA
THROUGH 11 AM THURSDAY. OTHERWISE... MANY AREAS ACROSS BOTH NORTH
AND CENTRAL GEORGIA WILL STILL SEE PONDING OF WATER ON ROADWAYS AND
THOSE TYPICAL... LOW LYING FLOOD PRONE AREAS. THEREFORE... CAUTION
IS ADVISED WHEN TRAVELING THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

WEATHER HAZARDS EXPECTED...

THUNDERSTORMS POSSIBLE NORTH GEORGIA FRIDAY AFTERNOON.

DISCUSSION...

A COLD CORE SYSTEM WILL MOVE ACROSS THE AREA WITH THE CHANCE OF
THUNDERSTORMS DEVELOPING AS A RESULT OVER PORTIONS OF NORTH
GEORGIA. SMALL HAIL COULD DEVELOP WITH THIS ACTIVITY ALTHOUGH
CONFIDENCE IN THIS PORTION OF THE FORECAST REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION.

In the hours before

Special weather statement, May 14, 4:06 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EDT WED MAY 14 2014

GAZ089>092-142030-
406 PM EDT WED MAY 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN SCHLEY...
MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES UNTIL 430 PM EDT...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JAMESTOWN/SOUTH FORT BENNING TO DOYLE...
MOVING NORTHEAST AT 35 MPH.

HEAVY DOWNPOURS CAN BE EXPECTED ACROSS SCHLEY...MUSCOGEE...MARION
AND CHATTAHOOCHEE COUNTIES...INCLUDING AREAS AROUND
PUTNAM...DOYLE...ZELLOBEE...CHRISTOPHER...JAMESTOWN/SOUTH FORT
BENNING...MANTA...CUSSETA...WALLS CROSSING...SAND HILL...BUENA
VISTA...CONCORD...BRANTLEY...MURRAYS CROSSROADS...TAZEWELL AND
EELBECK/WEST FORT BENNING. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY. DIME SIZE HAIL IS ALSO POSSIBLE WITH THESE STORMS.

&&

LAT...LON 3225 8476 3224 8492 3225 8492 3227 8490
      3231 8497 3244 8488 3246 8447 3232 8426
      3220 8442
TIME...MOT...LOC 2006Z 227DEG 30KT 3230 8485 3232 8468
          3228 8444
Local storm report, May 14, 4:38 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             2 E OAKLAND             32.46N  84.50W
05/14/2014  M0.88 INCH       MARION             GA   PUBLIC

            NICKEL SIZED HAIL FALLING AS WELL AS ESTIMATED 45 MPH
            WINDS.

&&

EVENT NUMBER FFC1400568

RWILLIS
Special weather statement, May 14, 4:46 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EDT WED MAY 14 2014

GAZ078>080-089>091-142115-
446 PM EDT WED MAY 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 50 MPH WINDS
IN TALBOT...MUSCOGEE...MARION...TAYLOR...CHATTAHOOCHEE AND HARRIS
COUNTIES UNTIL 515 PM EDT...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FLAT ROCK TO JUNCTION CITY...MOVING NORTH
AT 30 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TALBOT...MUSCOGEE...MARION...TAYLOR...CHATTAHOOCHEE AND HARRIS
COUNTIES...INCLUDING AREAS AROUND JUNIPER...COLUMBUS METROPOLITAN
AIRPORT...UPATOI...MIDLAND...MAUK...BOX SPRINGS...GENEVA...FLAT
ROCK...KENWOOD...HOWARD...JUNCTION CITY...FORTSON...CATAULA...
BALDWINVILLE AND OLIVE BRANCH. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.

&&

LAT...LON 3281 8494 3282 8441 3278 8438 3277 8436
      3279 8435 3276 8433 3276 8430 3274 8428
      3249 8437 3250 8496
TIME...MOT...LOC 2046Z 195DEG 25KT 3258 8485 3260 8465
          3259 8444
Local storm report, May 14, 5:13 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     2 NE EASTMAN            32.22N  83.15W
05/14/2014                   DODGE              GA   PUBLIC

            BLOCK WALL BLOWN OVER AS WELL AS STRUCTURAL DAMAGE TO
            ROOF OF HOUSE. PINE TREES TWISTED AND BLOWN OVER.

&&

EVENT NUMBER FFC1400569

RWILLIS
Local storm report, May 14, 5:46 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     MILAN                   32.02N  83.06W
05/14/2014                   TELFAIR            GA   EMERGENCY MNGR

            AT LEAST FOUR TREES BLOWN DOWN IN THE MILAN AREA.

&&

EVENT NUMBER FFC1400570

RWILLIS
Special weather statement, May 14, 5:47 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 PM EDT WED MAY 14 2014

GAZ093>095-142215-
547 PM EDT WED MAY 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN PEACH...MACON AND HOUSTON COUNTIES UNTIL 615 PM EDT...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HENDERSON...MOVING NORTH AT 35 MPH.

NICKEL SIZED HAIL AND WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM
MOVES ACROSS PEACH...MACON AND HOUSTON COUNTIES THROUGH 615 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE FIVE
POINTS...HENDERSON...MOSS OAK...MEADOWDALE...WINCHESTER...
MARSHALLVILLE...SAINT LOUIS...LAKEWOOD...MIAMI VALLEY AND FORT
VALLEY.

&&

LAT...LON 3227 8395 3253 8401 3256 8396 3255 8395
      3258 8394 3261 8374 3229 8373 3229 8382
      3229 8390 3227 8391
TIME...MOT...LOC 2147Z 178DEG 29KT 3237 8384

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 3:25 PM EDTSpecial Weather StatementFFCStewart35 min
May 14, 3:30 PM EDTFlash Flood WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more15 hr
May 14, 3:52 PM EDTSpecial Weather StatementFFCCrisp, Dodge, Telfair, Wheeler, Wilcox23 min
May 14, 4:06 PM EDTSpecial Weather StatementFFCChattahoochee, Marion24 min
May 14, 4:17 PM EDTSevere Thunderstorm WarningFFCMarion28 min
May 14, 4:19 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Telfair41 min
May 14, 4:46 PM EDTSpecial Weather StatementFFCHarris, Muscogee, Talbot29 min
May 14, 4:51 PM EDTSevere Thunderstorm WarningFFCBleckley, Laurens, Twiggs, Wilkinson39 min
May 14, 5:31 PM EDTSevere Thunderstorm WarningFFCBaldwin, Bibb, Jones, Monroe, Twiggs, Wilkinson44 min
May 14, 5:47 PM EDTSpecial Weather StatementFFCPeach28 min
May 14, 6:12 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Jones, Monroe, Morgan, Newton and 1 more48 min
May 14, 6:27 PM EDTSevere Thunderstorm WarningFFCButts, Crawford, Henry, Lamar, Monroe, Pike and 2 more48 min
May 14, 6:43 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Gwinnett, Henry, Morgan, Newton and 2 more47 min
May 14, 7:22 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett23 min
May 14, 7:45 PM EDTSpecial Weather StatementFFCForsyth, Hall, Jackson30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.